Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 22, NWS Key West, FL

April 3, 2014

NWS Key West, FL issued this small craft advisory at Apr 3, 2014, 2:51 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 2:51 PM EDT (18:51 UTC)
Expired
Apr 3, 2014, 11:00 PM EDT
In force
8 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WHUS72 KKEY 031851
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
251 PM EDT THU APR 3 2014

GMZ074-075-040300-
/O.NEW.KKEY.SC.Y.0022.140403T1851Z-140404T0300Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
251 PM EDT THU APR 3 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE WESTERN FLORIDA STRAITS. 

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS WILL PREVAIL TONIGHT. SEAS AS HIGH AS 7 FEET CAN BE EXPECTED
  ON PORTIONS OF THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
1 follow-up statement
873 
WHUS72 KKEY 040236
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1036 PM EDT THU APR 3 2014

GMZ074-075-040345-
/O.CON.KKEY.SC.Y.0022.000000T0000Z-140404T0300Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1036 PM EDT THU APR 3 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  PREVAIL TONIGHT. SEAS AS HIGH AS 7 FEET CAN BE EXPECTED ON PORTIONS
  OF THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 2:25 PM EDT, 26 minutes earlier.

Area forecast discussion, Apr 3, 2:25 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
225 PM EDT THU APR 3 2014

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES. SKIES OVER THE ISLAND CHAIN
ARE MOSTLY SUNNY. WINDS OVER LAND ARE EAST TO SOUTHEAST NEAR 15 MPH.
C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST NEAR 15 KNOTS. TEMPERATURES
ARE IN THE LOWER 80S.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
AN AREA OF HIGH PRESSURE JUST NORTH OF THE CENTRAL BAHAMAS WILL
SLOWLY SLIDE EASTWARD TONIGHT THROUGH SATURDAY NIGHT. PRECIPITABLE
WATER VALUES SHOULD REMAIN BELOW ONE INCH TONIGHT THROUGH SATURDAY
NIGHT. THE DRY AIR MASS IN PLACE WILL BE RESPONSIBLE FOR NEAR ZERO
RAIN CHANCES FOR THE FLORIDA KEYS TONIGHT THROUGH SATURDAY NIGHT.

.LONG TERM (SUNDAY THROUGH THURSDAY)...
AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS SOUTH FLORIDA
SUNDAY. THIS RIDGE OF HIGH PRESSURE WILL SHIFT SOUTHWARD SUNDAY
NIGHT AND MONDAY. A COLD FRONT SHOULD PROGRESS EASTWARD ACROSS THE
EASTERN GULF OF MEXICO MONDAY NIGHT AND TUESDAY. THIS COLD FRONT MAY
PASS THROUGH THE FLORIDA KEYS TUESDAY NIGHT. RAIN CHANCES WILL BE
INCREASED BY 10 PERCENT EACH PERIOD FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT WELL AHEAD OF AND ALONG THE AFOREMENTIONED COLD FRONT.
AN AREA OF HIGH PRESSURE WILL PROGRESS EASTWARD ACROSS THE
SOUTHEASTERN UNITED STATES WEDNESDAY AND WEDNESDAY NIGHT...BEFORE
ENTERING THE SOUTHWEST ATLANTIC OCEAN THURSDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS OF
THE WESTERN FLORIDA STRAITS TONIGHT. NO ADVISORIES EXPECTED FRIDAY
THROUGH AT LEAST MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR ALL KEYS COASTAL WATERS TUESDAY. A SMALL CRAFT ADVISORY
WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND
GULF OF MEXICO TUESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR THE COASTAL WATERS OF FLORIDA BAY TUESDAY NIGHT.

&&

.AVIATION...
EXPECT OCCASIONAL CEILINGS TO REMAIN AT OR ABOVE VFR FLIGHT RULES
THROUGH THE FORECAST PERIOD AT KEY WEST INTERNATIONAL AND MARATHON
ISLAND TERMINALS. EAST TO SOUTHEAST WINDS 10 TO 15 KNOTS WITH HIGHER
GUSTS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1915...THE HIGH
TEMPERATURE IN KEY WEST WAS ONLY 66 DEGREES. THIS SET THE DAILY
RECORD FOR COOLEST MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON APRIL
3RD...A RECORD WHICH STILL STANDS 99 YEARS LATER. TEMPERATURE
RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  74 83 74 84 / 00 00 00 00
MARATHON  74 85 74 86 / 00 00 00 00

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS
     OF THE WESTERN FLORIDA STRAITS...GMZ074-075.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION.............................BWC
DATA ACQUISITION.....................MP

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 3, 2:50 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
250 PM EDT THU APR 3 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
250 PM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
WESTERN FLORIDA STRAITS DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE
WINDS NEAR 20 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY THROUGH
MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN
MONDAY NIGHT THROUGH TUESDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARD
WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
TUESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE
COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO TUESDAY NIGHT. A
SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF
FLORIDA BAY TUESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR THE COASTAL WATERS OF THE FLORIDA STRAITS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.